Alert archive / Florida / Special Marine Warnings in 2016

Special Marine Warning 85, NWS Melbourne, FL

July 9, 2016

NWS Melbourne, FL issued this special marine warning at Jul 9, 2016, 4:29 PM EDT. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2016, 4:29 PM EDT (20:29 UTC)
Expired
Jul 9, 2016, 6:00 PM EDT
In force
91 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 9, 3:40 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 9, 3:40 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
340 PM EDT SAT JUL 9 2016

.DISCUSSION...

Tonight...
Very weak dynamic support over central FL as RAP40 analysis reveals
a dearth of H85-H30 vorticity and a convergent H30-H20 lyr. Deep lyr
moisture remains sparse with H100-H70 mean RH values AOB 70pct...
H85-H30 values aob 40pct. Streamline analysis reveals the ridge axis
extending from Tampa Bay to Lake-O to the nrn Bahamas...but very
weak flow with mean winds AOB 10KTS thru the entire H100-H50 lyr.
Mid lvl thermal ridge is combining with the weak steering flow to
keep diurnal convection in check despite marginal H70-H50 lapse
rates arnd 6.5C/KM...most storms so far have dvlpd and dissipated
within a 5-10NM radius.

What little S/SW steering flow that does exist will tend to focus
any seabreeze/tstorm convergence along and N of the I-4 corridor...
but given the lack of moisture/dynamic support...most convective
activity will be done by mid evng. Will carry slgt chc of tsras thru
03Z...quiet WX thereafter. Srly winds will keep sfc dewpoints in the
sultry M70s...min temps in the M/U70s.

Sun/Mon...
Gradual pattern shift as a storm system over the ern Great Lakes
region pushes into the Canadian Maritimes...carrying a broad short
wave trof along with it into the W Altc. This will allow the Bermuda
Ridge to drift back to the north...albeit slowly... eventually to
reposition itself acrs the panhandle/nrn peninsula early next week.
The lcl airmass will largely suppressed as the ridge transits the
central peninsula...though mid lvl steering winds will make shift to
the south on Sun...then to the S/SE on Mon.

The shifting steering winds will push the focus for diurnal
convection more to the interior as the diminishing wrly flow will
allow greater inland penetration of the east coast sea breeze.
However...deep lyr moisture and mid lvl dynamic support will
continue to impede diurnal convection as the airmass over the
eventual source region is quite unenergetic. RAP40 analysis shows
little in the way of low/mid lvl moisture acrs the entire Bahama
Bank clear back to the Mona Passage...along with minimal mid lvl
vorticity and upr lvl winds AOB 20KTS.

Will keep PoPs AOB 20pct on Sun...and a 20/30 coastal/inland split
on Mon to account for the increasing SE steering component. Sun aftn
max temps will cont in the M90s due to the srly winds and limited
potential for seabreeze penetration. The same srly winds will keep
Sun night min temps in the M/U70s. By Mon...stronger SE wind
component will allow the sea breeze to make much further inland
progress...should see coastal max temps return closer to their L90s
climo avgs. Little relief for interior regions...however...as
limited storm potential keeps max temps in the M90s.

Tue-Fri...(modified prev disc)
The Bermuda Ridge axis will remain firmly in place over the FL
peninsula with a slight northward jog into the panhandle/nrn
peninsula area by midweek. Deep layer ridging looks to persist
through the period, keeping shower and thunderstorm coverage AOB
40pct focused generally across the interior in the mid to late
afternoon. A slug of moisture and associated higher PWATs moving in
from the south and east on Tuesday could help increase shower/storm
coverage mid week, though confidence in this solution remains low to
moderate considering the rather stagnant/low-flow pattern that
remains.

Light offshore flow on Sunday, outside of the afternoon sea breeze
circulation, will gradually back to a more southerly and perhaps
even a southeasterly direction as the ridge axis is forecast to
nudge slightly northward. Temperatures will remain above normal into
next week with lower to mid 90s expected for much of the area.

&&

.AVIATION...Thru 10/18Z.
Sfc Winds: Thru 10/01Z...coastal sites E/SE 7-11KTS...interior sites
W/SW 6-10kts. Btwn 10/01Z-10/04Z...bcmg S/SW 2-4KTS. Btwn 10/13Z-
10/15Z...bcmg S/SW 6-10KTS.

Vsbys/WX/Cigs: Thru 10/00Z...interior sites sct MVFR shras/isold IFR
tsras...coastal sites isold MVFR shra/IFR tsras. Btwn 10/00Z-
10/02Z...W of KEVB-KOBE slgt chc IFR tsras.

&&

.MARINE...
Tonight...Bermuda Ridge axis over the Nrn Bahamas/Lake-O Region will
generate a light to gentle southerly breeze...S/SE thru late evng...
bcmg S/SW aft midnight as the land breeze circulation dvlps.
Favorable marine conds with seas AOB 2FT nearshore and 2-3FT
offshore...mainly in a long pd background swell.

Sun-Thu...Ridge axis will drift slowly north thru central FL
Sun/Mon...then into the into the north peninsula/panhandle region by
mid week. A gradual windshift will occur as a result...from a light
to gentle S/SW breeze on Sun to gentle to moderate S/SE on Mon...
diminishing to a light to gentle S/SE breeze Tue-Thu. Favorable
boating conds with Treasure Coast seas AOB 2FT nearshore and up to
3ft in the Gulf Stream...north of Sebastian Inlet 2-3FT nearshore
and up to 4FT in the Gulf Stream.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  92  75  90 /  20  20  20  20
MCO  78  95  75  94 /  20  20  20  30
MLB  77  92  76  90 /  10  20  10  20
VRB  74  92  74  90 /  10  20  10  20
LEE  78  95  76  94 /  20  20  20  30
SFB  76  95  76  94 /  20  20  20  30
ORL  78  95  76  94 /  20  20  20  30
FPR  74  92  74  90 /  10  20  10  20

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.

&&

Public/Marine Forecast.....Bragaw
Radar/Aviation/Impact WX...Kelly
Hazardous weather outlook, Jul 9, 10:15 AM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 AM EDT SAT JUL 9 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-092300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1015 AM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
STRONG SURFACE HEATING WILL COMBINE WITH BOUNDARY COLLISIONS AND
LIMITED MOISTURE TO PRODUCE SCATTERED LIGHTNING STORMS THIS
AFTERNOON AND EARLY EVENING. HIGHEST STORM CHANCES WILL EXIST OVER
THE INTERIOR WHERE THE BEST BOUNDARY COLLISIONS WILL OCCUR MAINLY
ALONG THE I-4 CORRIDOR SOUTH ACROSS OSCEOLA COUNTY. STORM MOTION
WILL BE SLOWLY TOWARD THE NORTHEAST TO EAST AT AROUND 5 TO 10 MPH.

INSTABILITY ALOFT WILL CONTRIBUTE TO A FEW STRONG STORMS CONTAINING
FREQUENT CLOUD TO GROUND LIGHTNING, SMALL HAIL AND WIND GUSTS UP TO
50 MPH. IF YOU HEAR THUNDER, STOP OUTDOOR ACTIVITIES AND HEAD
INDOORS.

.FLOOD IMPACT...
SLOW MOVEMENT OF STORMS WILL ALLOW FOR THE STRONGER CELLS TO PRODUCE
ONE TO TWO INCHES OF RAINFALL IN LESS THAN ONE HOUR. THIS WILL
LIKELY LEAD TO NUISANCE STANDING WATER ALONG LOW SPOTS AND ON SOME
ROADWAYS.

.EXCESSIVE HEAT IMPACT...
THE COMBINATION OF TEMPERATURES CLIMBING INTO THE MID 90S AND HIGH
HUMIDITY LEVELS WILL PRODUCE HEAT INDICES OF 103 TO 107 THIS
AFTERNOON. IF YOU WILL BE WORKING OR RECREATING OUTDOORS, DRINK
PLENTY OF WATER AND TAKE FREQUENT BREAKS OUT OF THE DIRECT SUN.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES OF EAST CENTRAL FLORIDA. THE GREATEST THREAT WILL OCCUR LATE
THIS AFTERNOON AND EARLY EVENING DUE TO TIDAL EFFECTS. ALWAYS SWIM
WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW LIGHTNING STORMS MAY PRODUCE WIND GUSTS TO 35 KNOTS AND
FREQUENT LIGHTNING STRIKES OVER INLAND LAKES OF CENTRAL FLORIDA.
STORM MOTION WILL BE TOWARD THE NORTHEAST AT 5 TO 10 KNOTS. A FEW
STORMS MAY PUSH OVER THE INTRACOASTAL WATERS NORTH OF MOSQUITO
LAGOON AND VOLUSIA COUNTY EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED TO ISOLATED STORMS REMAIN IN THE FORECAST NEXT WEEK MAINLY
OVER INTERIOR SECTIONS. ANY SUMMER STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING LOCAL HEAVY RAINFALL, STRONG GUSTY WINDS AND
FREQUENT LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY/PENDERGRAST

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:25 PM EDTSpecial Weather StatementMLBOrange35 min
Jul 8, 8:34 PM EDTTornado Warning Tornado observedMLBOsceola11 min
Jul 9, 6:02 PM EDTSpecial Weather StatementMLBOsceola43 min
Jul 9, 6:15 PM EDTSpecial Weather StatementMLBOrange60 min
Jul 9, 6:24 PM EDTSevere Thunderstorm WarningMLBSeminole39 min

Nearby

Special Marine Warnings in Florida, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.